Lyrica

Discussion in 'Fibromyalgia Main Forum' started by dragon06, Mar 27, 2006.

  1. dragon06

    dragon06 New Member

    I am starting Lyrica today. I was wondering how long it took to feel beneficial effects for those that it has worked for. Just wondering what kind of timeline I am waiting on.
  2. EllenComstock

    EllenComstock New Member

    You might want to check with your doctor on this. I know that some medications (like anti-depressants) take several weeks before you notice the effects. I was on Lyrica, and I gave it over a month before I told my doctor that I didn't feel any benefits from it. He then increased my dosage-I gave it another month and then he took me off of it.

    I hope you have more success than I did.

    Ellen
  3. Cromwell

    Cromwell New Member

    Just told me that when Lyrica works it works really, really well, helps with sleep, minor depression and FM and also IBS. But for some it does not work at all.


    I would give it a try and see where you are on this.


    Love ANNe C
  4. MtnDews

    MtnDews New Member

    It took about a month or two to begin to work. Really helped with the pain on most days. Weather changes still nail me, but the pain is less and I'm all for less pain!
    H
  5. dragon06

    dragon06 New Member

    for the replies. So far the only side effects I have is that it makes me a little tired and a little loopy (a cross between dizzy and lightheaded). I hope these are all I get. As long as I don't drive anywhere I should be ok.
  6. JohnBee

    JohnBee New Member

    Hi...I have been on Lyrica since January...have had to change dosage alot. Discovered I cannot take it during the day, as it makes me too unsteady and woozy. I take 300 mg at night along with Klonopin 1mg. Sleeping 5-7 hrs and feel pretty good most days. Sure is expensive, but so far it is worth it. Not too many fibro patients know about it. I am in a fibro group at my hmo (35 patients) and no one had heard about it. I think it is worth a try. JB
  7. I was on 300mgs, and it was a godsend for me, for my burning feet, numb, tingling, stinging hands, and it also helped moderately for my trigeminal neuralgia pain, but I had to stop it from terrible vision problems that would come off and on throughout the day if I focused on the computer monitor too much or the t.v. or a book, etc too long.. or anything for that matter,

    and also my entire body, as the dose increased, began twitching & jerking more and more severely anytime I was at rest...

    my limbs, torso, head, etc.. that was very...uncomfortable....the pain clinic doctor however, doesn't feel that this was a normal reaction, and wants *me* to see my neurologist. Since having stopped the Lyrica, my body does not twitch and jerk near as frequently, but, it does still have the electrical sensation in my spine, and then a leg or arm, or full body will jerk & shake, so.. the medication must have just aggravated this ?? "condition" or whatever....

    but, the vision problem could Not continue, as I still have hopes of resuming my driving someday on my own, at least around town, as this has taken away sooo much freedom from me, and burdened so many people...and, caused my husband to miss, or be late for work, quite a bit, just in recent months alone for an *acute* problem...so.. unfortunately for me, I had to stop Lyrica, and I hate that,
    My feet feel like I have walked on razors, :-( and my hands just from overusing them or for no reason at all will feel like I've slept on them for hours, or.....I don't know, their sensation is really hard to describe...like I've stuck my fingers in hot candle wax and it has dried,...kind of..that's the numbness I have sort of...


    anyways, please give Lyrica it's fair trial, if it works for you it is welll worth the 2-3 weeks or so of side effects, I'm soo amazed at HOW many people that QUIT Lyrica after just a FEW DAYS! and say that it didn't work for them because it had too many side effects, well, I'd imagine that every medication has too many side effects then, if they only give it 1,2,3,-6 days!! My goodness, it just amazed me, is all...of course it takes time to adjust!

    So, please please give it time is all, it does (or did for me) have quite a few side effects to adjust to, but*, if it works for you, it will be well worth it, and I do hope that it will help you,

    The weight gain side effect varies, some don't gain at all, some gain alot, I was on it maybe 14 weeks, and I gained a total of about 6.5-7lbs, and the relief was totally worth it, and I was down to 117lbs, I totally needed the weight as well.

    Best of luck to you! (((((((((Hugs))))))))

    Laura
  8. dragon06

    dragon06 New Member

    give Lyrica it's fair trial. From years of being sick I totally understand how it takes time to get used to medications and how side effects can go away after a couple of weeks!

    Thanks for the great info...
  9. msmac

    msmac New Member

    I have been on an increasing dose since November. I am now on 400 mg. Don't care that I still hurt. That is about all I can say. It makes you foggy, maybe high or euphoric, and don't care about the pain as much.

    I have been asked by my husband to PLEASE go of this drug asap. One week is the soonest as it causes swelling, including of the brain. There are too many side effects to write about here, but it has been a rough ride for me and anyone around me.

    Yes, it did numb, decrease the nerve pain. But I am probably not going to stay with this, unless my pain specialist has something in mind Friday to convince me otherwise. I'll post an update in a few days. Best wishes to all!
  10. Knutt

    Knutt New Member

    My phsycian said I would know within a week if Lyrica would work for me. It did not help with the pain, burning etc and only made me lathargic. I could barely hold my head up on the 75mg dose. Took it at night and would feel like the walking dead all day. It did nothing for the pain. So I am back on the ultram and hydrocodone.
  11. dragon06

    dragon06 New Member

    a few days that I have started the Lyrica. So far I have a little lightheadedness and fatigue as side effects. I also have a headache which I am not sure if it is from the Lyrica or because it is that time of the month.

    I have noticed a slight decrease in the pain. And when I fall asleep from this it is a much deeper sleep than normal.

    Another thing I have noticed, and I am not sure if this is a normal effect, but it has decresed my nausea. I normally have 24/7 major nausea with a stomach issue. It seems to have made a HUGE difference in this area. I am only saying this because the change exactly coincides with the start of the Lyrica.

    If nothing else changes but I keep this effect then I will definitly stay on this drug.
  12. Cool_Beans

    Cool_Beans New Member

    What everyone doesn't understand is that Lyrica is an anti-convulsant and with these types of drugs it sometimes take MONTHS before you see any relief from the side affects...I didn't get rid of the "ders" for almost 5 months. Then one day I noticed they were gone.

    I felt better from the get go, but I had some euphoric side effects at first. They went away by week three and haven't been back since. The pain relief is awesome.

    I read somewhere that one reason that you have side effects from medicines like these is that they are actually repairing your brain, so it make funky things happen while making the connections...wouldn't that be something...